Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 177, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2018, 5:07 PM MDT for Fremont County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 26, 2018, 5:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WUUS55 KPUB 262307 SVRPUB COC043-262330- /O.NEW.KPUB.SV.W.0177.180726T2307Z-180726T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 507 PM MDT THU JUL 26 2018 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Eastern Fremont County in central Colorado... * Until 530 PM MDT. * At 507 PM MDT, a severe thunderstorm was located 7 miles northwest of Royal Gorge, or 35 miles southwest of Colorado Springs, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Florence, Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3859 10546 3866 10532 3840 10508 3828 10539 TIME...MOT...LOC 2307Z 335DEG 16KT 3856 10537 HAIL...1.00IN WIND...<50MPH $$ 28
2 follow-up statements
916 WWUS55 KPUB 262316 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 516 PM MDT THU JUL 26 2018 COC043-262330- /O.CON.KPUB.SV.W.0177.000000T0000Z-180726T2330Z/ Fremont CO- 516 PM MDT THU JUL 26 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EASTERN FREMONT COUNTY... At 515 PM MDT, a severe thunderstorm was located near Royal Gorge, or 35 miles southwest of Colorado Springs, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Florence, Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3857 10546 3860 10526 3840 10508 3828 10539 TIME...MOT...LOC 2315Z 335DEG 16KT 3852 10535 HAIL...1.00IN WIND...<50MPH $$ 28
486
WWUS55 KPUB 262321
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
521 PM MDT THU JUL 26 2018
COC043-262330-
/O.CON.KPUB.SV.W.0177.000000T0000Z-180726T2330Z/
Fremont CO-
521 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN FREMONT COUNTY...
At 520 PM MDT, a severe thunderstorm was located over Royal Gorge, or
36 miles southwest of Colorado Springs, moving southeast at 20 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Florence, Royal Gorge and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 10546 3860 10526 3840 10508 3828 10539
TIME...MOT...LOC 2320Z 335DEG 16KT 3850 10534
HAIL...1.75IN
WIND...<50MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:40 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 26, 3:40 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 340 PM MDT Thu Jul 26 2018 .SHORT TERM...(This evening through Friday) Issued at 340 PM MDT Thu Jul 26 2018 ...More Thunderstorms with Heavy Rain and Severe Potential This Evening... Storms so far today have had limited success sustaining themselves. However, there is another shortwave headed southeast across northeast Colorado this evening that will change that. This will help to increase activity as we move into the evening. Shear is better than yesterday and Mixed Layer CAPES are about the same as yesterday, approximately 1,000 J/kg. As the shortwave drops southeast and gets into better position this evening, this should help thunderstorms reach their full potential. The shortwave will increase the shear and instability as it moves across, thus allowing the CAPE to be more fully utilized. Primary concerns will be flash flooding and hail up to golf ball size. A Severe Thunderstorm Watch is in effect for Teller and El Paso Counties, where the severe threat is greatest tonight. .LONG TERM...(Friday night through Thursday) Issued at 340 PM MDT Thu Jul 26 2018 ...Active Weather continues across southeast Colorado through the Weekend... Friday night-Monday...Latest model guidance continues to indicate an active weather pattern, especially across the Eastern Mts and Plains, as upper level high pressure amplifies across the Desert SW and into the Great Basin through early next week. This will keep moderate northwesterly flow aloft in place across the region, with embedded short waves riding the periphery of the ridge across the Northern Rockies and carving out a broad upper trough across Northern High Plains and Upper Midwest through the day Monday. Latest guidance does suggest slightly drier air working into western portions of the state through the weekend, however, there will enough moisture to support scattered afternoon and evening showers and storms each day for western portions of the area. Across eastern Colorado, there will be enough mid and upper level moisture, to work with the embedded disturbances and low level upslope to support scattered storms developing over the higher terrain each day, with storms increasing in coverage and intensity as the move south and east across the Plains through the late afternoon and evening hours. Best coverage of storms looks to be late Sunday afternoon and night, with models indicating increased low level moisture pooling along and behind a cold front. With the moderate northwesterly flow aloft, can't rule out strong to severe storms across Eastern Colorado Saturday and Sunday, with damaging winds and large hail and heavy rain the main threats. Monday looks to be a down day for convection across Eastern Colorado with much cooler temperatures, however, that will depend on the timing of the aforementioned Sunday front. Tuesday-Thursday...Some model differences in later part of the extended period, however, should see a decrease in storm coverage and intensity, as subsidence and drier air works into the region. There should be enough residual moisture to support more isolated afternoon and evening storms, with the best coverage over the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 340 PM MDT Thu Jul 26 2018 More storms moving through the area this evening, primarily impacting KCOS and KPUB but also some threat at KALS. Primary concerns with storms for KCOS will be hail up to golf ball size, wind gusts to 60 mph, locally heavy rain and lightning. KPUB will see the same threats, though hail size will be limited to about 1 inch. KALS threats will primarily be wind gusts up to 50 mph, locally heavy rain and lightning. Generally VFR outside of thunderstorm activity. Thunderstorms will return tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...MW AVIATION...LW
Hazardous weather outlook, Jul 26, 12:04 PM MDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1204 PM MDT Thu Jul 26 2018 COZ058>089-093>099-271815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1204 PM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. A few severe storms, producing heavy rain, wind gusts over 60 mph and hail up to golf ball size, will be possible over the I-25 Corridor and eastern plains today, mainly late this afternoon and into the evening hours. Any thunderstorm that forms today will be capable of producing brief heavy rainfall, wind gusts to 45 mph, hail up to nickel size and lightning. If storms move over area burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily scattered thunderstorms are expected across the mountains and plains through Sunday, with a decrease in coverage expected starting early next week. Storms each day will have the potential to produce small hail, winds to 45 mph, frequent cloud to ground lightning, and heavy rainfall. A couple of storms could be severe, with hail to the size of golf balls, and winds gusting to 60 mph. Burn scars and urban areas will continue to be at risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and southeast plains. 50/50
In the hours before
Special weather statement, Jul 26, 4:16 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 416 PM MDT THU JUL 26 2018 COZ072-073-078-079-262245- Wet Mountains between 6300 and 10000Ft CO- Wet Mountain Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 416 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...CENTRAL CUSTER AND EAST CENTRAL SAGUACHE COUNTIES UNTIL 445 PM MDT... At 416 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Crestone, or 48 miles north of Alamosa, moving southeast at 20 mph. Heavy rain, nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crestone Peak, Great Sand Dunes, Silver Cliff and Westcliffe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3815 10569 3822 10554 3795 10531 3785 10553 TIME...MOT...LOC 2216Z 334DEG 31KT 3813 10559 mw
Special weather statement, Jul 26, 4:28 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 428 PM MDT THU JUL 26 2018 COZ087-088-262315- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 428 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 515 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm over Walsenburg, or 33 miles north of Trinidad, moving southeast at 20 mph. Heavy rain, nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Walsenburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3758 10487 3774 10477 3762 10430 3737 10446 TIME...MOT...LOC 2227Z 299DEG 18KT 3763 10473 mw
Local storm report, Jul 26, 4:43 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 4 WSW FALCON 38.91N 104.69W
07/26/2018 EL PASO CO AMATEUR RADIO
REPORTED AT STETSON HILLS AND CHANHASSEN. 10
INCHES OF WATER ON THE ROAD.
&&Special weather statement, Jul 26, 4:45 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
445 PM MDT THU JUL 26 2018
COZ096-098-262315-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
445 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chivington, or 22 miles southwest of Cheyenne Wells, moving southeast
at 30 mph.
Heavy rain, nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 10223 3818 10254 3857 10268 3862 10251
3861 10248
TIME...MOT...LOC 2244Z 335DEG 31KT 3853 10255
mwLocal storm report, Jul 26, 4:55 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 4 W FALCON 38.93N 104.69W
07/26/2018 EL PASO CO AMATEUR RADIO
REPORTED AT DUBLIN AND MUSTANG RIM. WATER UP
TO THE HEADLIGHTS OF CARS WITH STALLED CARS
ON THE ROAD.
&&Special weather statement, Jul 26, 4:58 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 458 PM MDT THU JUL 26 2018 COZ076-077-079-083-262345- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 458 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 545 PM MDT... At 458 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Royal Gorge, or 33 miles southwest of Colorado Springs, moving south at 20 mph. Heavy rain, dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3864 10546 3869 10532 3845 10512 3838 10538 TIME...MOT...LOC 2258Z 339DEG 18KT 3861 10537 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Jul 25, 6:19 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jul 25, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 19 min |
| Jul 25, 6:59 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jul 25, 7:01 PM MDT | Special Weather Statement | PUB | Las Animas | 44 min |
| Jul 25, 7:45 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:09 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 3 hr |
| Jul 25, 8:25 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Jul 25, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 25, 8:53 PM MDT | Flash Flood Warning | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
| Jul 25, 9:15 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jul 25, 9:16 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Jul 25, 9:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 37 min |
| Jul 25, 9:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 25, 9:51 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Jul 26, 12:02 AM MDT | Flash Flood Warning | PUB | Bent, Las Animas, Otero, Prowers | 3 hr |
| Jul 26, 8:54 AM MDT | River Flood Warning | PUB | Bent | 11 hr |
| Jul 26, 1:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 29 min |
| Jul 26, 2:36 PM MDT | Special Weather Statement | PUB | 39 min | |
| Jul 26, 2:37 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 26, 2:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 26, 2:50 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 40 min |
| Jul 26, 2:59 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 26, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 37 min |
| Jul 26, 3:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 28 min |
| Jul 26, 3:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 3:29 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Jul 26, 3:35 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 26, 3:55 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 101 min |
| Jul 26, 4:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 26, 4:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 26, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 25 min |
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 17 min |
| Jul 26, 4:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jul 26, 4:25 PM MDT | River Flood Advisory | PUB | Prowers | 18 hr |
| Jul 26, 4:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jul 26, 4:31 PM MDT | Flash Flood Warning | PUB | El Paso | 89 min |
| Jul 26, 4:45 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 16 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 26, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 31 min |
| Jul 26, 5:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.